Alert archive / New Jersey / Special Marine Warnings in 2017

Special Marine Warning 137, NWS Philadelphia/Mount Holly

August 19, 2017

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 19, 2017, 10:16 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2017, 10:16 PM EDT (02:16 UTC)
Expired
Aug 19, 2017, 11:45 PM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WHUS51 KPHI 200216
SMWPHI
ANZ430-431-200345-
/O.NEW.KPHI.MA.W.0137.170820T0216Z-170820T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SAT AUG 19 2017

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY...

* UNTIL 1145 PM EDT

* AT 1014 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR STONY POINT TO 3 NM EAST OF TOLCHESTER BEACH 
  TO MATAPEAKE...MOVING SOUTHEAST AT 30 KNOTS. THE STRONGEST WINDS 
  MAY PRECEDE THE ARRIVAL OF THE THUNDERSTORMS AS AN OUTFLOW 
  BOUNDARY MOVES THROUGH.

  HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

  SOURCE...RADAR INDICATED. 

  IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
           SUDDENLY HIGHER WAVES. 

* THE OUTFLOW BOUNDARY AHEAD OF THE THUNDERSTORMS WILL BE NEAR...
  STONY POINT AROUND 1020 PM EDT. 
  WOODLAND BEACH AROUND 1030 PM EDT. 
  SHIP JOHN SHOAL LIGHT AROUND 1040 PM EDT. 
  SEA BREEZE AROUND 1045 PM EDT. 
  FORTESQUE BEACH AROUND 1100 PM EDT. 
  EAST POINT AROUND 1115 PM EDT. 
  BOWERS BEACH AROUND 1120 PM EDT. 
  SLAUGHTER BEACH AROUND 1135 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 3958 7552 3954 7541 3948 7550 3947 7537
      3938 7538 3943 7522 3933 7526 3922 7514
      3929 7501 3940 7505 3931 7495 3930 7468
      3918 7489 3887 7508 3883 7523 3904 7543
      3918 7542 3924 7558 3927 7547 3946 7561
TIME...MOT...LOC 0214Z 293DEG 29KT 3947 7556 3918 7608 3894 7634 

HAIL...0.00IN
WIND...>34KTS

$$

JRK
2 follow-up statements
699 
FZUS71 KPHI 200258
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT SAT AUG 19 2017

ANZ430-431-200345-
/O.CON.KPHI.MA.W.0137.000000T0000Z-170820T0345Z/
1058 PM EDT SAT AUG 19 2017

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT...

FOR THE FOLLOWING AREAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

AT 1057 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 NM WEST OF WOODLAND BEACH TO 17 NM SOUTHWEST OF
STONY POINT...MOVING EAST AT 30 KNOTS.

HAZARD...WIND GUSTS 34 KNOTS OR GREATER. 

SOURCE...RADAR INDICATED. 

IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND 
         SUDDENLY HIGHER WAVES. 

STRONG THUNDERSTORMS WILL BE NEAR...
  WOODLAND BEACH AROUND 1110 PM EDT. 
  SHIP JOHN SHOAL LIGHT AROUND 1120 PM EDT. 
  SEA BREEZE AROUND 1125 PM EDT. 
  BOWERS BEACH AROUND 1135 PM EDT. 
  FORTESQUE BEACH AROUND 1140 PM EDT. 
  CROSS LEDGE LIGHT...MIAH MAULL LIGHT...EAST POINT AND FOURTEEN FOOT 
  BANK LIGHT AROUND 1145 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.

&&

LAT...LON 3927 7547 3940 7557 3940 7523 3933 7526
      3922 7514 3929 7501 3939 7504 3931 7495
      3920 7500 3919 7491 3930 7481 3930 7468
      3918 7489 3891 7505 3891 7531 3901 7535
      3904 7543 3918 7542 3924 7558
TIME...MOT...LOC 0257Z 283DEG 29KT 3929 7560 3923 7575 

HAIL...0.00IN
WIND...>34KTS

$$

JRK
807 
FZUS71 KPHI 200326
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 PM EDT SAT AUG 19 2017

ANZ430-431-200335-
/O.CAN.KPHI.MA.W.0137.000000T0000Z-170820T0345Z/
1126 PM EDT SAT AUG 19 2017

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE... 
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...

THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT
THREAT TO BOATERS.

LAT...LON 3927 7547 3940 7557 3940 7523 3933 7526
      3922 7514 3929 7501 3939 7504 3931 7495
      3920 7500 3919 7491 3930 7481 3930 7468
      3918 7489 3891 7505 3891 7531 3901 7535
      3904 7543 3918 7542 3924 7558
TIME...MOT...LOC 0323Z 293DEG 29KT 3921 7535 3915 7550 

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 19, 9:44 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 19, 9:44 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
944 PM EDT Sat Aug 19 2017

.SYNOPSIS...
A surface trough moves across the region tonight. High pressure
currently over the Midwest builds overhead on Sunday, and then
moves offshore Sunday night. High pressure remains anchored off
the Mid- Atlantic coast through Tuesday before drifting out to
sea Tuesday night. A cold front moves across the region on
Wednesday, and then low pressure may move along the coast
Wednesday night. Canadian high pressure then builds east for the
end of the week and into the start of the weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The main line of thunderstorms is finally trending weaker and
beginning to break apart. However, discrete showers and
thunderstorms across Maryland and Virginia have developed and
think these have a good chance to move into Delmarva as there
are still dew points in the 70s across Delmarva. Thus, adjusted
PoPs to include the entire region. Still, expect activity to be
finished by early Sunday morning.

Some patchy fog may develop overnight through daybreak, but we
do not expect any fog to be very dense or widespread.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
High pressure tries to build across the area from the west on
Sunday, although a weak surface trough may develop along the
east coast. With a lack of moisture and upper level support, no
precipitation and little in the way of clouds is expected for
Sunday. Temperatures will again warm several degrees above
normal, but dewpoints will be even lower than Saturday, so it
will not feel as oppressive as it has the last couple of days.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
High pressure over the area Sunday night drifts offshore and
then becomes centered off the Mid-Atlantic coast on Monday.
Return flow sets up on Monday and surface dewpoints slowly
build throughout the day. Dewpoints climb to around 70 across
the Delmarva, and in the low to mid 60s elsewhere.

With high pressure still in control of much of the region,
expecting mostly sunny skies for most of the region Monday
afternoon for most of NJ and southeast PA. Sunshine may be
filtered through some cirrus, but it should not be enough to
block viewing of the eclipse. In addition, diurnally driven
cumulus will develop during the day, and it will be interesting
to see if that diurnally driven cumulus dissipates a bit during
the time of the eclipse, and if it redevelops after the eclipse
ends.

The exception will be for the Delmarva and into extreme
southern NJ. With onshore flow and some weak shortwave energy
approaching from the west, there should be more in the way of
cloud cover in the afternoon, and there could be a few showers
and thunderstorms moving into northeast MD and into DE in the
afternoon.

Highs on Monday will top off in the mid to upper 80s, but it
will also be interesting to see if hourly temps fall off during
the eclipse, and how they rebound once it ends.

Isolated to scattered showers and thunderstorms continue into
the evening as those mid-level shortwaves move across the
region.

High pressure off the Mid-Atlantic coast continues to slowly
drift out to sea on Tuesday. A cold front over the Midwest
continues to advance to the east. A pre-frontal trough develops
out ahead of the front, and that trough may touch off some showers
and thunderstorms across the Delaware and Lehigh Valleys and
northwest NJ Tuesday afternoon and evening.

That cold front works its way across the region Wednesday with
scattered showers and thunderstorms. That front moves offshore
Wednesday night, and then a much cooler and dryer airmass builds
east.

Canadian high pressure then drops into the Upper Midwest, and
will be centered over the Great Lakes on Thursday. That high
gradually builds east through the end of the week and into the
weekend. Temperatures fall below normal during this time with
highs generally in the 70s to around 80. Lows at night fall into
the upper 50s to low 60s, with cooler temperatures in the
mountains. With low humidity levels, this should result in
comfortable sleeping nights.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Mostly VFR conditions expected across the TAF sites through the
TAF period. There is a chance that showers and a thunderstorm
could move into KILG and KMIV by 06Z, but expect the showers
currently to the west to be gradually diminishing in coverage.
Thus, not enough confidence to include in the TAFs at this time.
There could be some patchy fog overnight through daybreak, but
we do not expect any fog to be very dense or widespread.

Northwest winds will become southwesterly this afternoon and
evening before becoming light and variable most places
overnight. Winds will increase again after sunrise Sunday. An
occasional gust around 15 knots is possible this afternoon and
Sunday afternoon, but they are not expected to be very frequent.

OUTLOOK...

Sunday night...Mainly VFR. Some patchy fog may result in VSBY
restrictions at KRDG/KABE/KMIV/KACY late at night.

Monday...VFR. Isolated SHRA/TSRA possible, mainly at KILG/KMIV.

Tuesday...VFR. Scattered SHRA/TSRA possible, mainly at KRDG/KABE
in the afternoon.

Wednesday...Sub-VFR conditions in SHRA/TSRA.

Thursday...VFR.

&&

.MARINE...
Sub Small Craft Advisory conditions expected through Sunday.
Winds will shift to the southwest everywhere by this evening and
overnight, then become west to northwest by daybreak through
midday. Then begin shifting back to a south-southwest direction
by the afternoon.

OUTLOOK...

Sunday night through Thursday...A prolonged period of
predominantly sub-SCA conditions expected on the waters. The
exception is Tuesday night through Wednesday, as southerly
winds may result in 25 KT wind gusts and 5 foot seas during that
time. Showers and thunderstorms may impact the waters, mainly
Tuesday afternoon through Wednesday.

.RIP CURRENTS...

Waves on the ocean are running around 2-3 feet with a 5-6
second period. Winds along the northern half of the Jersey shore
have shifted to the south, while southern Jersey shore and
Delaware remain northwest. Everyone is expected to become
southwesterly by the late afternoon. Overall expectation is for
the risk of rip currents to be low, with a few locations with a
more moderate risk, such as LBI.

Sunday's risk is expected to be similar as Saturday as seas are
expected to be a little lower and winds will likely react the
same way; starting northwest, then shifting southwest by
afternoon. So overall low risk expected with a few locations
with a more moderate risk.

&&

.TIDES/COASTAL FLOODING...
Several tidal sites along the Altantic coast touched minor
flooding thresholds with the high tide that occurred earlier
this evening. With the flow becoming more off shore tomorrow,
expect water levels with the next two high tide cycles to be
below minor flooding thresholds. However, we will be watching
the tidal departures closely for the Monday evening high tide,
as winds will once again shift to more southerly, and
astronomical tides should be relatively high thanks to the new
moon on Monday. At this point minor flooding is possible, though
some guidance continues to show water levels falling short of
minor flooding thresholds.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...MPS
Near Term...Johnson/Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Johnson/Robertson/MPS
Marine...Robertson/MPS
Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Aug 19, 3:03 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
303 PM EDT Sat Aug 19 2017

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-202200-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
303 PM EDT Sat Aug 19 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-202200-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
303 PM EDT Sat Aug 19 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-202200-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
303 PM EDT Sat Aug 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Special weather statement, Aug 19, 9:29 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
929 PM EDT SAT AUG 19 2017

PAZ054-055-200200-
Monroe-Carbon-
929 PM EDT SAT AUG 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON AND
NORTHERN MONROE COUNTIES...

At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gouldsboro to near Pocono Raceway to
Jonas. Movement was northeast at 40 mph.

Winds up to 50 mph are possible with these storms.

These storms will be near...
  Gouldsboro State Park around 935 PM EDT.
  Tobyhanna and Pocono Pines around 940 PM EDT.
  Mount Pocono around 945 PM EDT.
  Scotrun, Mountainhome and Canadensis around 950 PM EDT.
  Hernyville, Alpine Mountain, Skytop and Paradise Valley around 955
  PM EDT.

Other locations impacted by these storms include Cresco.

Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.

LAT...LON 4115 7515 4114 7509 4094 7556 4115 7561
      4123 7554 4122 7551 4123 7551 4125 7513
TIME...MOT...LOC 0128Z 240DEG 37KT 4125 7558 4107 7552 4096 7554

JRK
Special weather statement, Aug 19, 9:35 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
935 PM EDT SAT AUG 19 2017

DEZ001-MDZ008-NJZ009-010-015>019-PAZ070-071-101>106-200200-
New Castle-Cecil-Salem-Camden-Mercer-Hunterdon-Northwestern
Burlington-Somerset-Gloucester-Lower Bucks-Eastern Montgomery-Western
Chester-Philadelphia-Upper Bucks-Western Montgomery-Delaware-Eastern
Chester-
935 PM EDT SAT AUG 19 2017

...GUSTY WINDS FROM AN OUTFLOW BOUNDARY TO AFFECT NORTHERN NEW
CASTLE...NORTHEASTERN CECIL...NORTHWESTERN CAMDEN...WESTERN
MERCER...NORTHWESTERN SALEM...SOUTHEASTERN HUNTERDON...NORTHWESTERN
GLOUCESTER...NORTHWESTERN BURLINGTON...SOUTHEASTERN MONTGOMERY...
BUCKS...SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...

At 933 PM EDT, radar detected an outflow boundary that was located
along a line extending from near Dublin to Concordville to Pike
Creek. Movement was east at 50 mph.

Winds will suddenly increase out of the west or northwest with gusts
between 30 and 40 mph possible.

Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Newark, Gloucester City,
Bensalem, Mount Laurel, Ewing, Norristown, Chester, Willingboro,
Deptford, Voorhees, West Deptford, Glassboro, Lindenwold, Lansdale,
West Norriton and East Norriton.

LAT...LON 3986 7561 4040 7526 4044 7506 4054 7507
      4067 7476 4054 7475 4050 7480 4040 7473
      4027 7472 3982 7495 3957 7530 3959 7546
      3962 7545 3966 7548 3960 7548 3961 7557
      3967 7551 3972 7551 3962 7562 3966 7589
TIME...MOT...LOC 0131Z 272DEG 42KT 4034 7521 3986 7551 3971 7573

JRK
Special weather statement, Aug 19, 9:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
945 PM EDT SAT AUG 19 2017

NJZ001-007>010-200245-
Morris-Hunterdon-Sussex-Somerset-Warren-
945 PM EDT SAT AUG 19 2017

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN MORRIS...
NORTHERN HUNTERDON...SUSSEX...WARREN AND NORTHWESTERN SOMERSET
COUNTIES...

At 942 PM EDT, radar indicated that showers and thunderstorms were
located along a line extending through the Poconos and the Lehigh
Valley in Pennsylvania. Movement was northeast at 35 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Newton, Montague, Dover, Hopatcong, Hackettstown, Wharton,
Washington, Rockaway, Blairstown, Mount Arlington, Franklin,
Mendham, High Bridge, Stanhope, Hamburg, Netcong, Clinton, Belvidere
and Harmony.

LAT...LON 4132 7460 4077 7450 4054 7507 4058 7512
      4057 7518 4075 7519 4078 7517 4077 7513
      4082 7508 4085 7510 4086 7505 4098 7514
      4109 7497 4109 7499 4110 7498 4116 7490
      4132 7480 4136 7469
TIME...MOT...LOC 0142Z 237DEG 31KT 4125 7539 4057 7526

Iovino
Local storm report, Aug 19, 9:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EDT SAT AUG 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
08/19/2017  M44 MPH          LEHIGH             PA   ASOS

&&

EVENT NUMBER PHI1701505

SFJ
Local storm report, Aug 19, 9:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SAT AUG 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND GST     S ALLENTOWN             40.59N  75.48W
08/19/2017  M46 MPH          LEHIGH             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1701506

SFJ
Special weather statement, Aug 19, 10:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1002 PM EDT SAT AUG 19 2017

DEZ001-002-MDZ008-012-015-020-200230-
Kent-New Castle-Queen Anne's-Cecil-Kent-Caroline-
1002 PM EDT SAT AUG 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...QUEEN ANNE'S...NORTHEASTERN CAROLINE...
KENT AND SOUTHEASTERN CECIL COUNTIES...

At 1001 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Aberdeen Proving Ground to near
Bowleys Quarters to Sparrows Point. Movement was east-southeast at
40 mph.

Winds up to 45 mph are possible with these storms.

Locations impacted include...
Middletown, Centerville, Chestertown, Centreville, Clayton, Rock
Hall, Church Hill, Cecilton, Millington, Sudlersville, Betterton,
Hartly, Warwick, Old Town, Starr, Bohemias Mills, Newtown, Morgnec,
Delaney Corner and Crumpton.

Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
      3933 7614 3937 7611 3937 7606 3943 7599
      3946 7601 3950 7599 3950 7559 3912 7570
      3896 7600 3905 7623 3909 7623 3917 7628
TIME...MOT...LOC 0201Z 291DEG 36KT 3944 7611 3931 7631 3919 7648

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:35 PM EDTSpecial Weather StatementPHIGloucester, Hunterdon25 min
Aug 19, 9:45 PM EDTSpecial Weather StatementPHIMorris, Sussex, Warren60 min
Aug 19, 8:01 PM EDTSevere Thunderstorm WarningPHIBerks59 min
Aug 19, 8:34 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Montgomery56 min
Aug 19, 9:00 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more60 min
Aug 19, 9:29 PM EDTSpecial Weather StatementPHIMonroe31 min
Aug 19, 10:02 PM EDTSpecial Weather StatementPHIKent, Queen Anne's28 min
Aug 19, 10:29 PM EDTSpecial Weather StatementPHIKent31 min

Nearby

Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.